Alert archive / Missouri / Heat Advisories in 2021

Heat Advisory 4, NWS Paducah, KY

August 8, 20218 counties in Illinois; 11 counties in Missouri; 6 counties in Kentucky

NWS Paducah, KY issued this heat advisory at Aug 8, 2021, 2:41 PM CDT for 8 counties in Illinois; 11 counties in Missouri; 6 counties in Kentucky. It took effect at Aug 9, 2021, 11:00 AM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Aug 8, 2021, 2:41 PM CDT (19:41 UTC)
In effect from
Aug 9, 2021, 11:00 AM CDT
Expired
Aug 9, 2021, 1:53 PM CDT
In force
3 hr
Issued by
NWS Paducah, KY
All 25 counties

Alexander County, IL, Jackson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pulaski County, IL, Union County, IL, Williamson County, IL, Ballard County, KY, Carlisle County, KY, Fulton County, KY, Graves County, KY, Hickman County, KY, McCracken County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 64 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.7 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1001 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1001 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

099 
WWUS73 KPAH 081941
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
241 PM CDT Sun Aug 8 2021

ILZ080-084-085-088-089-092>094-KYZ001>006-MOZ076-086-087-100-
107>112-114-090900-
/O.NEW.KPAH.HT.Y.0004.210809T1600Z-210810T0100Z/
Perry IL-Jackson-Williamson-Union-Johnson-Alexander-Pulaski-
Massac-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-Perry MO-
Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard-
Scott-Mississippi-New Madrid-
Including the cities of Pinckneyville, Carbondale, Murphysboro, 
Herrin, Jonesboro, Vienna, Cairo, Mound City, Metropolis, 
Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, 
Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, 
Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, 
Charleston, and New Madrid
241 PM CDT Sun Aug 8 2021

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM CDT MONDAY...

* WHAT...Peak Afternoon Heat index around 105.

* WHERE...Southeast Missouri and adjacent locations in southwest
  Illinois and southwest Kentucky.

* WHEN...From 11 AM to 8 PM CDT Monday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses.
 
* ADDITIONAL DETAILS...Scattered thunderstorms may provide
  temporary relief from the heat should you encounter one.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors.

   Take extra precautions...if you work or spend time outside.
When possible...reschedule strenuous activities to early morning
or evening. Know the signs and symptoms of heat exhaustion and
heat stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

   To reduce risk during outdoor work...the occupational safety
and health administration recommends scheduling frequent rest
breaks in shaded or air conditioned environments. Anyone overcome
by heat should be moved to a cool and shaded location.   Heat
stroke is an emergency...call 9 1 1.

&&

$$
2 follow-up statements
557 
WWUS73 KPAH 090835
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
335 AM CDT Mon Aug 9 2021

ILZ080-084-085-088-089-092>094-KYZ001>006-MOZ076-086-087-100-
107>112-114-092000-
/O.EXT.KPAH.HT.Y.0004.210809T1600Z-210813T0100Z/
Perry IL-Jackson-Williamson-Union-Johnson-Alexander-Pulaski-
Massac-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-Perry MO-
Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard-
Scott-Mississippi-New Madrid-
Including the cities of Pinckneyville, Carbondale, Murphysboro, 
Herrin, Jonesboro, Vienna, Cairo, Mound City, Metropolis, 
Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, 
Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, 
Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, 
Charleston, and New Madrid
335 AM CDT Mon Aug 9 2021

...HEAT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
CDT THURSDAY...

* WHAT...Peak Afternoon Heat index from 100 up to 110 each day.
 
* WHERE...Southeast Missouri and adjacent locations in southwest 
  Illinois and southwest Kentucky. 

* WHEN...From 11 AM Monday to 8 PM CDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses. 

* ADDITIONAL DETAILS...Scattered thunderstorms (especially today) may
  provide temporary relief from the heat should you encounter 
  one.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors.

  Take extra precautions...if you work or spend time outside.
When possible...reschedule strenuous activities to early morning
or evening. Know the signs and symptoms of heat exhaustion and
heat stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

  To reduce risk during outdoor work...the occupational safety
and health administration recommends scheduling frequent rest
breaks in shaded or air conditioned environments. Anyone overcome
by heat should be moved to a cool and shaded location.   Heat
stroke is an emergency...call 9 1 1.

&&

$$
263 
WWUS73 KPAH 091853
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
153 PM CDT Mon Aug 9 2021

ILZ080-084-085-088-089-092>094-KYZ001>006-MOZ076-086-087-100-
107>112-114-100900-
/O.CAN.KPAH.HT.Y.0004.000000T0000Z-210813T0100Z/
/O.NEW.KPAH.HT.Y.0005.210810T0000Z-210813T0100Z/
Perry IL-Jackson-Williamson-Union-Johnson-Alexander-Pulaski-
Massac-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-Perry MO-
Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard-
Scott-Mississippi-New Madrid-
Including the cities of Pinckneyville, Carbondale, Murphysboro, 
Herrin, Jonesboro, Vienna, Cairo, Mound City, Metropolis, 
Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, 
Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, 
Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, 
Charleston, and New Madrid
153 PM CDT Mon Aug 9 2021

...HEAT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 8 PM CDT
THURSDAY...

* WHAT...Peak Afternoon Heat index 105 to 110 each day.

* WHERE...Southeast Missouri and adjacent locations in southwest 
  Illinois and southwest Kentucky. 

* WHEN...From 11 AM Monday to 8 PM CDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses. 

* ADDITIONAL DETAILS...Scattered thunderstorms may provide 
  temporary relief from the heat should you encounter one. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors.

 Take extra precautions...if you work or spend time outside.
When possible...reschedule strenuous activities to early morning
or evening. Know the signs and symptoms of heat exhaustion and
heat stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

 To reduce risk during outdoor work...the occupational safety
and health administration recommends scheduling frequent rest
breaks in shaded or air conditioned environments. Anyone overcome
by heat should be moved to a cool and shaded location.   Heat
stroke is an emergency...call 9 1 1.

&&

$$

ILZ075>078-081>083-086-087-090-091-INZ081-082-085>088-KYZ007>022-
100900-
/O.NEW.KPAH.HT.Y.0005.210810T1600Z-210811T0100Z/
Jefferson-Wayne IL-Edwards-Wabash-Franklin-Hamilton-White-Saline-
Gallatin-Pope-Hardin-Gibson-Pike-Posey-Vanderburgh-Warrick-
Spencer-Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-
Caldwell-Union KY-Webster-Hopkins-Christian-Henderson-Daviess-
McLean-Muhlenberg-Todd-
Including the cities of Mount Vernon, Fairfield, Albion, 
Mount Carmel, West Frankfort, McLeansboro, Carmi, Harrisburg, 
Shawneetown, Golconda, Elizabethtown, Fort Branch, Petersburg, 
Poseyville, Evansville, Boonville, Rockport, Smithland, Benton, 
Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, 
Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, 
Greenville, and Elkton
153 PM CDT Mon Aug 9 2021

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY...

* WHAT...Peak afternoon heat index around 105.

* WHERE...Southeast Illinois, Southwest Indiana, and adjacent
  portions of western Kentucky.

* WHEN...Tuesday from 11 AM to 8 PM CDT.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses. 

* ADDITIONAL DETAILS...Scattered thunderstorms may provide 
  temporary relief from the heat should you encounter one. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors.

   Take extra precautions...if you work or spend time outside.
When possible...reschedule strenuous activities to early morning
or evening. Know the signs and symptoms of heat exhaustion and
heat stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

   To reduce risk during outdoor work...the occupational safety
and health administration recommends scheduling frequent rest
breaks in shaded or air conditioned environments. Anyone overcome
by heat should be moved to a cool and shaded location.   Heat
stroke is an emergency...call 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this heat advisory went out at Aug 8, 12:33 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Aug 8, 12:33 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1233 PM CDT Sun Aug 8 2021

.UPDATE...
Issued at 1233 PM CDT Sun Aug 8 2021

Updated the aviation section for the 18Z TAF issuance.

&&

.SHORT TERM...(Today through Tuesday night)
Issued at 350 AM CDT Sun Aug 8 2021

Mid level trof seems to be a bit quicker to move in from the west
as opposed to this time yesterday. Should be approaching the
mid/upper MS River Valley later today and this evening, then push
through to the east of the region by Monday afternoon. Should see
an uptick in convection later this afternoon over portions of
southeast MO...possibly into sw IL. Storm chances then ramp up
over much of the rest of the forecast area tonight into Monday as
the aforementioned H50 trof moves into the region. There could be
enough low to mid level shear to support organized convection
with this trof, but the diurnal timing, much of it being at night
and Monday morning, lack of instability may preclude the overall
severe storm threat.

As the trof moves east of the forecast area Tuesday,
shower/thunderstorm chances will wane some and the heat will
likely increase with high temps in the lower half of the 90s and
dew points in the muggy 70s. Could end up with heat indices from
100 to 105 at many locations, possibly even a bit higher
along/west of the MS River.

.LONG TERM...(Wednesday through Saturday)
Issued at 350 AM CDT Sun Aug 8 2021

In the extended forecast period, the PAH forecast area will continue
to be under a persistent southwesterly moist low level flow, which
will provide instability and moisture for possible shower and
thunderstorm development mainly in the afternoons and evenings.
Meanwhile, the mid level flow pattern over us will be rather slack,
with a more active, and generally cyclonic northern stream flow just
to our north. Subtle (according to most medium range model
solutions) energy impulses within the pattern may help to trigger
some of the convection, otherwise there will be no surface boundary
present until early Fri. Thus, PoPs continue to be 40% or less. In
fact, some smoothing and blending with other model data was done to
temper the NBM PoP solution somewhat, which has tended to be
overdone on PoPs in this kind of deep moist convective pattern. QPF
will be limited too, overall.

A surface cold front is progged to swing through our region on Fri,
ushering in a cooler and drier airmass for Sat (Day 7) as surface
high pressure builds over the Midwest. By Sat afternoon, if any
lingering rain occurs at all, it is not likely to be accommodated by
lightning.

Highs in the lower half of the 90s will be common Wed and Thu, with
lows in the lower half of the 70s. Afternoon heat indices in the 100
to 105 range are expected during those days at most locations. A
cooldown is expected to start by late Fri, slowly at first, and more
so in the northern half of the region.

&&

.AVIATION...
Issued at 1233 PM CDT Sun Aug 8 2021

Cloud cover is expected to increase through the afternoon and
evening hours. Scattered showers and storms are expected to move
into Southeast Missouri late this afternoon and a strong to severe
storm can't be ruled out at KCGI. Rain chances spread eastward
during the evening and overnight. Thunderstorm activity is most
likely in the late afternoon to early evening hours at KCGI and
the evening hours at KMVN. Thunder is possible overnight into
tomorrow at all sites, but with probabilities low enough that
they are left out at this time. Cigs are likely to fall into or
near MVFR overnight. Vsby drops to MVFR and briefly IFR are
possible with heavier rain/thunderstorms. Winds will be out of
the S to SSW through the TAF period, with gusts up to 20 kts at
western terminals this afternoon and early evening.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

UPDATE...ATL
SHORT TERM...GM
LONG TERM...DB
AVIATION...ATL
Hazardous weather outlook, Aug 8, 12:55 PM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
1255 PM CDT Sun Aug 8 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-091000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
1255 PM CDT Sun Aug 8 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

A severe thunderstorm watch is in effect for portions of southeast
Missouri until 8 PM. Refer to the watch for details.

The chance of thunderstorms spreads over the rest of the area
late this afternoon into tonight. Outside of the watch area, locally
heavy rain and lightning are the main, commonplace storm hazards,
but be aware that any stronger storms late this afternoon, closer
to the watch area, may produce gusty winds, as well.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Isolated to scattered thunderstorms are forecast Monday through
Friday, primarily during the afternoons and evenings. A few
stronger storms with gusty winds cannot be ruled out on Monday
east of the Mississippi River.

Afternoon heat indices may reach from 100 to 105 most days
outside of thunderstorm activity, especially Monday through
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotters in the watch area in southeast Missouri are requested to
activate.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 3:38 PM CDTSpecial Weather StatementPAHButler52 min
Aug 8, 3:44 PM CDTSpecial Weather StatementPAHCarter46 min
Aug 8, 4:32 PM CDTSpecial Weather StatementPAHWayne43 min
Aug 8, 4:39 PM CDTSevere Thunderstorm WarningPAHCarter, Wayne40 min
Aug 8, 5:17 PM CDTSpecial Weather StatementPAHBollinger43 min
Aug 8, 5:22 PM CDTSpecial Weather StatementPAHBollinger, Wayne38 min
Aug 8, 5:49 PM CDTSpecial Weather StatementPAHCape Girardeau41 min
Aug 8, 5:56 PM CDTSpecial Weather StatementPAHButler34 min
Aug 8, 6:46 PM CDTSpecial Weather StatementPAHButler44 min
Aug 8, 6:54 PM CDTAreal Flood AdvisoryPAHButler2 hr

Nearby

Heat Advisories in Missouri, 2021Heat Advisories in Illinois, 2021Heat Advisories in Kentucky, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.